Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 47, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 3, 2018, 6:03 PM EDT for Franklin County, Hampshire County, Worcester County, Massachusetts. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2018, 6:03 PM EDT (22:03 UTC)
- Expired
- Aug 3, 2018, 6:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Franklin County, MA, Hampshire County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 105 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
724 WUUS51 KBOX 032203 SVRBOX MAC011-015-027-032230- /O.NEW.KBOX.SV.W.0047.180803T2203Z-180803T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Boston/Norton MA 603 PM EDT FRI AUG 3 2018 The National Weather Service in Boston/Norton has issued a * Severe Thunderstorm Warning for... Northwestern Worcester County in central Massachusetts... East central Hampshire County in western Massachusetts... Southeastern Franklin County in western Massachusetts... * Until 630 PM EDT. * At 602 PM EDT, a severe thunderstorm was located near Pelham, or 7 miles east of Amherst, moving northeast at 45 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to trees and power lines. * Locations impacted include... Belchertown, Athol, Ware, Templeton, Barre, Hubbardston, Hardwick, Phillipston, Pelham, Petersham and New Salem. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4230 7238 4238 7242 4259 7215 4250 7194 TIME...MOT...LOC 2202Z 230DEG 38KT 4237 7235 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$ Sipprell
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 4:57 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 3, 4:57 PM EDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
457 PM EDT Fri Aug 3 2018
.SYNOPSIS...
Scattered showers and thunderstorms with localized torrential
rainfall will impact mainly western MA this evening.
The activity will become more widespread on Saturday and impact
the rest of the region. We will get a brief break in the wet
weather Sunday and Monday as high pressure builds overhead.
Scattered showers and thunderstorms will be possible at times
through Saturday and again starting Tuesday, but dry weather
will dominate the majority of the period.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
* A few severe thunderstorms possible this evening across
far western MA along w/localized flash flood threat
Tonight...
The main concern will be this evening as a cluster of showers and
thunderstorms were lifting northeast into western MA. Still
uncertainty on the eastern extent of this activity...but appears
bulk of the activity will be west of the CT River in far western MA.
MLCapes over 1500 J/KG along with bulk effective shear of 30 to 40
knots. This is certainly enough to bring the potential for a few
severe thunderstorms mainly west of the CT River. Locally strong to
damaging wind gusts would be the main severe weather threat.
In addition...Pwats over 2 inches and plenty of instability
will bring torrential rainfall and bring the potential for
localized flash flooding. Therefore...we have issued a Flash
Flood Watch for interior MA and CT. While the focus for this
evening will be far western MA...opted to extend it further east
for expected Saturday activity.
Across the rest of the region...mainly dry weather will dominate
tonight other than a spot shower and thunderstorm.
However...additional showers and t-storms arrive across western
MA/CT toward daybreak. It remains very humid with overnight low
temperatures only dropping into the lower to middle 70s.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
* Localized flash flood/isolated severe weather threat Saturday
1) Localized Flash Flood Threat Saturday:
Approaching shortwave will increase the forcing for ascent from
west to east Saturday morning and into the afternoon. This will
be running into a highly anomalous airmass with Pwats over 2
inches, 70+ dewpoints, and a 25 to 35 knot low level jet. This
will bring numerous showers and embedded thunderstorms with
locally torrential rainfall. The focus for the activity will
gradually shift from interior southern New England during the
morning/early afternoon, and towards eastern MA/RI as the day
wears along. Specific timing remains uncertain.
A flash flood watch remains in effect for interior MA and
CT...where the bulk of the guidance indicates the heaviest rain.
Whether or not localized flash flooding materializes will
depend on whether we see training of thunderstorms along with
timing etc. Nonetheless...the parameters in place at least
indicate the the potential for it and the reason the Flash Flood
Watch is in effect. It is possible that later shifts may have
to extend if further east.
2) Isolated Severe Weather Potential Saturday:
Numerous showers/embedded thunderstorms along with considerable
cloudiness will limit the severe weather potential on Saturday.
We may certainly luck out and escape Saturday without any severe
weather. However...there are some parameters in place that have
a least a low risk for isolated severe weather. These include an
impressive low level jet of 25 to 35 knots...coupled with 70+
dewpoints and guidance hinting at the potential for a meso-low
working across the region. When ever an environment exists like
this overhead...there is at least a low risk for isolated severe
weather including the risk for an isolated tornado especially
near the triple point of any meso-low where helicity is
enhanced. So while the overall severe weather threat is low...a
very localized high impact severe weather event can not be
ruled out including straight line wind damage/isolated tornado.
Saturday night...
Lingering showers/t-storms should exit the southeast New England
coast. A bit of drier air works into the region overnight and
many locations will see low temperatures by daybreak Sunday down
into the 60s. Areas of ground fog will be a concern given light
winds and any partial clearing.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Our current hot and humid pattern is likely to persist through at
least Tuesday of next week. The warmest days still appear to be
Sunday into Tuesday. Temperatures and humidity levels expected to
drop slightly toward the end of next week as a mid level level
trough tries to displace the persistent ridging along the eastern
Seaboard and push the Bermuda high back over the North Atlantic.
Confidence is high through the early week, then trends to moderate
Wednesday-Friday.
Subsidence from the Bermuda high should mean dry weather Sunday
through Monday. A weak cold front is anticipated to move across
southern New England sometime Wednesday night into Thursday.
Some showers and thunderstorms will be possible ahead of this front,
which could mean unsettled weather at times Tuesday into
Thursday.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Saturday Night/...Moderate confidence.
Tonight...Scattered showers and embedded thunderstorms this evening
mainly across far western MA...a few of which could be strong.
Outside of this activity...VFR conditions deteriorate to MVFR
thresholds in many locations overnight with some IFR/LIFR conditions
across the Cape/Islands. Additional showers and embedded t-storms
approaches western MA/CT toward daybreak.
Saturday...Showers and embedded thunderstorms with locally heavy
rainfall will result in mainly MVFR-IFR conditions. Focus
gradually shifts from the interior during the morning/early
afternoon and into eastern MA/RI as the day wears along.
Saturday night...At least some temporary improvement expected to
develop from west to east...but the risk for ground fog
increases overnight. Low clouds and fog patches may also hang
tough across the Cape/Islands.
KBOS Terminal...Moderate confidence in TAF.
KBDL Terminal...Moderate confidence in TAF.
Outlook /Sunday through Wednesday/...
Sunday through Tuesday: VFR.
Tuesday Night through Wednesday: VFR. Chance SHRA, isolated
TSRA.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Saturday Night/...Moderate to high
confidence.
South west wind gusts of 20 to occasionally 25 knots expected
into Saturday evening. Some small craft seas should develop on
Saturday across the southern waters. In addition...some 25 knot
wind gusts may impact the near shore waters on the south coast
Saturday afternoon. Small craft headlines have been hoisted in
these locations. Winds and seas diminish Saturday night.
Outlook /Sunday through Wednesday/...
Sunday through Tuesday: Winds less than 25 kt.
Tuesday Night through Wednesday: Winds less than 25 kt. Seas
locally approaching 5 ft. Slight chance of rain showers, slight
chance of thunderstorms.
&&
.CLIMATE...
Temperatures...
PVD and BDL were 1 degree shy of their record high minimum
temperatures yesterday. Two of the record high minimums...BOS
and BDL...were from 8/2/1975, which is a prime date to be
compared to for New England heat.
Humidity...
Muggy weather remains through the weekend, and high humidity lingers
through much of next week. Here are the highest daily dew point
values and latest years of occurrence for Today and Saturday.
We have also included the high values for August and for All-
Time.
Friday/August 3
BOS 77/1971
ORH 76/1975
BDL 76/2003
PVD 80/1938 * Tied for highest in August
Saturday/August 4
BOS 76/2003
ORH 74/1988
BDL 75/2006
PVD 79/1944
Highest in August
BOS 79 on August 10 2001
ORH 79 on August 14 1988
BDL 82 on August 18 2002
PVD 80 on three dates: Aug 1 1975, Aug 3 1938,
and Aug 22 1976
Highest All-Time
BOS 79 on July 27 1940 and Aug 10 2001
ORH 80 on July 19 1982
BDL 82 on Aug 18 2002
PVD 81 on July 21 1977 and July 16 1977
The full dew point climatology can be found at
www.weather.gov/box/dewpoint
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch through Saturday afternoon for CTZ002>004.
MA...Heat Advisory until 6 PM EDT this evening for MAZ006-007-
013>018.
Flash Flood Watch through Saturday afternoon for MAZ002>004-
008>012-026.
RI...Heat Advisory until 6 PM EDT this evening for RIZ002.
MARINE...Small Craft Advisory from noon to 6 PM EDT Saturday for
ANZ231>237.
Small Craft Advisory from noon to 11 PM EDT Saturday for
ANZ255-256.
&&
SYNOPSIS...Frank/Belk
NEAR TERM...Frank
SHORT TERM...Frank
LONG TERM...Belk
AVIATION...Frank/Belk
MARINE...Frank/Belk
CLIMATE...StaffHazardous weather outlook, Aug 3, 4:46 PM EDT, 1 hour 17 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 446 PM EDT Fri Aug 3 2018 CTZ002>004-MAZ002>004-008>012-026-042100- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Northern Middlesex MA- 446 PM EDT Fri Aug 3 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON... This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts and western Massachusetts. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. There is the potential for a few strong to severe thunderstorms this evening...bringing the potential for locally strong to damaging wind gusts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Saturday... Widespread severe weather it not expected on Saturday...but we can not rule out a few isolated severe thunderstorms. The main concern would be localized strong to damaging wind gusts including the low risk for a tornado. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ234-236-MAZ005-019>024-RIZ001-003>006-008-042100- Buzzards Bay-Narragansett Bay-Central Middlesex MA- Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA- Barnstable MA-Dukes MA-Nantucket MA-Northwest Providence RI- Western Kent RI-Eastern Kent RI-Bristol RI-Washington RI- Block Island RI- 446 PM EDT Fri Aug 3 2018 This Hazardous Weather Outlook is for eastern Massachusetts, southeastern Massachusetts, Massachusetts coastal waters, northern Rhode Island, southern Rhode Island and Rhode Island coastal waters. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Saturday... Widespread severe weather it not expected on Saturday...but we can not rule out a few isolated severe thunderstorms. The main concern would be localized strong to damaging wind gusts including the low risk for a tornado. Pockets of torrential rainfall will also result in a localized flood threat. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MAZ006-007-013>018-RIZ002-042100- Western Essex MA-Eastern Essex MA-Western Norfolk MA- Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA- Northern Bristol MA-Western Plymouth MA-Southeast Providence RI- 446 PM EDT Fri Aug 3 2018 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts and northern Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Saturday... Widespread severe weather it not expected on Saturday...but we can not rule out a few isolated severe thunderstorms. The main concern would be localized strong to damaging wind gusts including the low risk for a tornado. Pockets of torrential rainfall will also result in a localized flood threat. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ230>233-235-237-250-251-254>256-RIZ007-042100- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Rhode Island Sound-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island-Newport RI- 446 PM EDT Fri Aug 3 2018 This Hazardous Weather Outlook is for Massachusetts coastal waters, southern Rhode Island and Rhode Island coastal waters. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A few strong thunderstorms are possible on Saturday including the low risk for an isolated waterspout. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Frank For the latest updates, please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Aug 3, 3:59 PM EDT, 2 hours 4 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 359 PM EDT FRI AUG 3 2018 MAZ003-004-032045- Northern Worcester MA-Eastern Franklin MA- 359 PM EDT FRI AUG 3 2018 ...STRONG THUNDERSTORM DEVELOPING INTO NORTHERN WORCESTER COUNTY... At 358 PM EDT, Doppler radar was tracking a strong thunderstorm near Orange, moving northeast at 25 mph. Winds in excess of 30 mph will accompany this storm. In addition, torrential rainfall will produce localized flooding along area roadways. Locations impacted include... Orange, Athol, Winchendon, Templeton, Ashburnham, Erving, Phillipston, Royalston, Petersham, New Salem, Wendell and Warwick. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roads or underpasses. Avoid low lying areas near small streams. These storms may intensify and become capable of producing damage. Stay tuned for updated statements and possible warnings. && LAT...LON 4271 7191 4247 7226 4253 7241 4272 7232 TIME...MOT...LOC 1958Z 216DEG 22KT 4254 7231 Sipprell
Special weather statement, Aug 3, 5:14 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
514 PM EDT FRI AUG 3 2018
MAZ002>004-032145-
Western Franklin MA-Northern Worcester MA-Eastern Franklin MA-
514 PM EDT FRI AUG 3 2018
...STRONG THUNDERSTORM DEVELOPING OVER NORTHEAST FRANKLIN COUNTY...
At 514 PM EDT, Doppler radar was tracking a strong thunderstorm over
Gill, or near Greenfield, moving northeast at 30 mph.
Winds in excess of 30 mph will accompany this storm.
Locations impacted include...
Greenfield, Orange, Deerfield, Montague, Northfield, Bernardston,
Leverett, Erving, Gill, Royalston, Wendell, Warwick, Leyden and South
Vernon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4273 7251 4271 7212 4250 7247 4262 7264
4273 7252
TIME...MOT...LOC 2114Z 224DEG 26KT 4262 7249
SipprellSpecial weather statement, Aug 3, 5:16 PM EDT, 47 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 516 PM EDT FRI AUG 3 2018 MAZ002>004-010-032145- Western Franklin MA-Northern Worcester MA-Eastern Franklin MA- Eastern Hampshire MA- 516 PM EDT FRI AUG 3 2018 ...STRONG THUNDERSTORM DEVELOPING OVER EASTERN FRANKLIN COUNTY... At 515 PM EDT, Doppler radar was tracking a strong thunderstorm over Whately, or 8 miles northwest of Amherst, moving northeast at 25 mph. Winds in excess of 30 mph will accompany this storm. Locations impacted include... Amherst, Greenfield, Deerfield, Montague, Hadley, Sunderland, Hatfield, Northfield, Bernardston, Conway, Leverett, Erving, Shutesbury, Gill, Whately, Petersham, New Salem and Wendell. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. && LAT...LON 4238 7263 4248 7270 4268 7250 4247 7227 TIME...MOT...LOC 2115Z 239DEG 21KT 4246 7261 Sipprell
Special weather statement, Aug 3, 5:50 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
550 PM EDT FRI AUG 3 2018
MAZ003-004-010-011-026-032245-
Northwest Middlesex County MA-Eastern Hampden MA-
Northern Worcester MA-Eastern Franklin MA-Eastern Hampshire MA-
550 PM EDT FRI AUG 3 2018
...LINE OF STRONG THUNDERSTORMS OVER CENTRAL MASSACHUSETTS...
At 549 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Royalston to near New Salem to Granby to
Agawam. Movement was northeast at 35 mph.
Winds in excess of 30 mph will accompany these storms. In addition,
torrential rainfall will produce localized flooding along area
roadways.
Locations impacted include...
Springfield, Chicopee, Westfield, Fitchburg, Holyoke, Amherst,
Northampton, Agawam, West Springfield, Orange, Deerfield, Ludlow,
Gardner, South Hadley, Easthampton, Longmeadow, Belchertown,
Wilbraham, Palmer and Athol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.
&&
LAT...LON 4270 7165 4207 7255 4202 7281 4204 7283
4273 7246
TIME...MOT...LOC 2149Z 222DEG 31KT 4267 7225 4249 7237 4224 7253 4208
7264
SipprellLocal storm report, Aug 3, 5:56 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
556 PM EDT FRI AUG 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM FLOOD MILTON 42.24N 71.08W
08/03/2018 NORFOLK MA AMATEUR RADIO
RTE 1-93 NORTHBOUND PRIOR TO EXIT 9 HEAVY FLOODING
RIGHT LANE CLOSED
0512 PM FLOOD GREENFIELD 42.59N 72.60W
08/03/2018 FRANKLIN MA AMATEUR RADIO
SEVERAL FLOODED BASEMENTS ON FRANKLIN STREET
0525 PM FLOOD GREENFIELD 42.59N 72.60W
08/03/2018 FRANKLIN MA AMATEUR RADIO
AVE A IN THE VICINITY OF FOOD CITY PLAZA MANHOLE COVERS
FORCED OFF DUE TO FLOODING ROAD WAS IMPASSABLE. ARCH
STREET AND DEERFIELD FLOODED AND IMPASSABLE
0527 PM FLOOD GREENFIELD 42.59N 72.60W
08/03/2018 FRANKLIN MA AMATEUR RADIO
RTE 2 AT NORTHSTREET FLOODED AND IMPASSABLE
0533 PM FLOOD GREENFIELD 42.59N 72.60W
08/03/2018 FRANKLIN MA AMATEUR RADIO
SCOUT ROAD FLOODED AND IMPASSABLE WATER GETTING INTO
BASEMENTS
0536 PM FLOOD GREENFIELD 42.59N 72.60W
08/03/2018 FRANKLIN MA AMATEUR RADIO
SANDERSON STREET IN THE VICINITY OF KENNEMETAL AND BAY
STATE FRANKLIN MEDICAL CENTER COMPLETELY FLOODED
0546 PM FLOOD GREENFIELD 42.59N 72.60W
08/03/2018 FRANKLIN MA AMATEUR RADIO
ADAMS ROAD FLOODED AND IMPASSABLE
&&
EVENT NUMBER BOX1804239
EVENT NUMBER BOX1804240
EVENT NUMBER BOX1804241
EVENT NUMBER BOX1804242
EVENT NUMBER BOX1804243
EVENT NUMBER BOX1804244
EVENT NUMBER BOX1804245
WSLocal storm report, Aug 3, 5:57 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
557 PM EDT FRI AUG 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM TSTM WND DMG BLANDFORD 42.18N 72.93W
08/03/2018 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON RTE 23 WEST OF SOUTH ROAD
0527 PM TSTM WND DMG GOSHEN 42.43N 72.80W
08/03/2018 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ON HOUSE ON PINE ROAD
&&
EVENT NUMBER BOX1804246
EVENT NUMBER BOX1804247
WSThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:30 AM EDT | Heat Advisory | BOX | Bristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk | 15 hr |
| Aug 3, 12:56 PM EDT | Special Weather Statement | BOX | Worcester | 34 min |
| Aug 3, 1:02 PM EDT | Special Weather Statement | BOX | Worcester | 28 min |
| Aug 3, 1:07 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 23 min |
| Aug 3, 1:11 PM EDT | Special Weather Statement | BOX | Norfolk | 34 min |
| Aug 3, 1:43 PM EDT | Areal Flood Advisory | BOX | Suffolk | 62 min |
| Aug 3, 1:47 PM EDT | Special Weather Statement | BOX | Norfolk, Suffolk | 43 min |
| Aug 3, 1:53 PM EDT | Special Marine Warning | BOX | 42 min | |
| Aug 3, 2:41 PM EDT | Flash Flood Watch | BOX | Bristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 3 more | 25 hr |
| Aug 3, 2:58 PM EDT | Special Weather Statement | BOX | Franklin | 47 min |
| Aug 3, 3:05 PM EDT | Special Marine Warning | BOX | 25 min | |
| Aug 3, 3:35 PM EDT | Small Craft Advisory | BOX | 32 hr | |
| Aug 3, 3:59 PM EDT | Special Weather Statement | BOX | Franklin | 46 min |
| Aug 3, 5:08 PM EDT | Flash Flood Warning | BOX | Franklin, Hampden, Hampshire | 112 min |
| Aug 3, 5:14 PM EDT | Special Weather Statement | BOX | Franklin | 31 min |
| Aug 3, 5:16 PM EDT | Special Weather Statement | BOX | Franklin | 29 min |
| Aug 3, 5:19 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Worcester | 27 min |
| Aug 3, 5:20 PM EDT | Tornado Warning | BOX | Franklin, Worcester | 25 min |
| Aug 3, 5:34 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Worcester | 13 min |
| Aug 3, 5:50 PM EDT | Special Weather Statement | BOX | Hampden, Hampshire | 55 min |
| Aug 3, 5:59 PM EDT | Flash Flood Warning | BOX | Franklin, Hampshire, Worcester | 71 min |
| Aug 3, 6:04 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 41 min |
| Aug 3, 6:27 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 48 min |
| Aug 3, 7:08 PM EDT | Areal Flood Advisory | BOX | Worcester | 21 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.